Backlash effect from edible?

Hello all,
I am no longer a super noob, as I spent 2017-18 growing and experimenting. I need thc to sleep and my preferred method has been to infuse in olive oil, and put three tablespoons or so in a small amount of tomato juice. Very tasty, especially if you don’t want sweets.
My problem recently is I’ve been waking up with an anxiety rush.
Feels terrible like a flood of cortisol, and it also causes my blood sugar to drop ( hypoglycemia). The strain is indica, blue cheese.
I am also on other medications which could be the cause.
Does anyone have any ideas here? I really don’t know how much thc I am getting because there is no testing ability. But I’m not getting really high, just pleasantly relaxed and sleepy about an hour after taking the oil. I’m thinking of increasing the dose.

1 Like

You might grow a high CBD strain and blend it in with what you have now. Blue Cheese is a good choice for relaxation too.

1 Like

I’ve never had that issue with my edibles. What you should do is discuss this with your doctor. I discussed with my doctor before I took the plunge into growing my own medications. I didn’t want any negative side effects with all the pills I’m on.

When I harvest, all the sugar leaf, and all the lower larfy buds get tossed into the trim bin. This is what I use to make butter.

Since most of the lower stuff is less mature (ie. Clear to cloudy trichomes), when I get a lot of it at harvest that batch ends up being fairly speedy.

2 Likes

My brother is sensitive to different strains and gets a ‘paranoid’ reaction that he finds highly unpleasant. I believe I know what he’s talking about but I process the information differently and know it’s transient. So it doesn’t really bother me. But I’m at minimum 100 mg/day and he uses it 3 or 4 times per month.

@blackthumbbetty is my go to for edibles. Do you have any thoughts on how to solve this?

1 Like

Adding some CBD might smooth it out a bit.

4 Likes

It’s normal to have an increase in cortisol when you wake up. Maybe take advantage of the rush of energy and exercise as part of your wakeup routine

1 Like

If they’re already feeling hypoglycemic, exercise is probably not good, since exercise, itself, tends to cause hypoglycemia.

Thanks for commenting, everyone.

Betty, movement does help some, but the symptom appears frequently during the day and can be debilitating at times.

Vigorous exercise causes the liver to release sugars into the blood, temporarily normalizing things. I have felt this effect.

More exercise has to be good, though.

I did not mention I am female, and this symptom might have something to do with hormonal issues.

I wanted to eliminate the cannibis as the culprit. I don’t want to give up my evening dose of cannibis as it’s helped me with stress and sleep tremendously.

I’ll be checking with the docs about my other medications.

1 Like

Intense Exercise causes a drop in blood sugar.

One of the most common causes of low blood glucose is too much physical activity. In fact, moderate to intense exercise may cause your blood glucose to drop for the next 24 hours following exercise. This post-exercise hypoglycemia is often referred to as the “lag effect” of exercise.

If you’re experiencing certain health issues, your body might be metabolizing cannabinoids differently.

I’m a diabetic and eaten many edibles and haven’t had an issue with my sugar dropping. Only drops when I drink at night and don’t eat. Try adding a teaspoon of sugar to your tomato juice

1 Like

You can get a free blood glucose test kit from the pharmacist just ask, they give em because they want you to come back and buy strips.

Test your glucose and if your health is an issue you should have a blood pressure cuff at home and monitor your BP from time to time if not daily.

Also if somethings off tell your doctor, check your meds and have blood work done

Thanks for good advice. Seeing docs, they think it’s other meds I’m on. Fortunately even though I’m not in a legal state they say the cannabis is doing me good.

2 Likes

How far before bedtime are you ingesting? I’m wondering if you aren’t getting too high a dose, masked by the delay in onset.

For me, edibles take about 2-3 hours to peak and 5mg is a comfortable dose in spite of daily use for years. I prefer to vape a little bit as I take an edible to level out the experience. The vape sets in very quickly, and by the time it’s subsiding the edible is starting to work.

Danny Danko speculates that heart racing and panicking effects are linked to blood chemistry, specifically low blood sugar. I wonder if there’s a way for you to monitor this during an awake period. Best to discuss with a doctor.

Thanks for responding.

I’m feeling better, but still haven’t quite figured out the problem.

I’m on my own with the blood sugar issue; doctors here aren’t much interested in that, unless you develop diabetes!

1 Like